MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported a posterior capsule tear had occurred.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: information was received confirming that the capsule tear occurred when the lens was being inserted into the eye.The physician noticed that there was capsule tear in the posterior area.However, they were unsure if the tear was attributed to patient anatomy or to a product quality issue.The customer was able to confirm that there was no patient post-op injury, no incision enlargement and no vitrectomy required.No other information was provided.Device available for evaluation ¿ yes, returned to manufacturer on 12/08/2016.Device returned to manufacturer ¿ yes.Device evaluation the intraocular lens (iol) was returned to the manufacturer.Fibers/particles were observed on lens related to the handling the lens.Residue of viscoelastic solution were also observed which indicates that the unit was handled and prepared for surgical use.No product damaged was observed on the lens.The reported event issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.There were no non conformances related to this complaint.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: additional information was received with the returned product.This information was inadvertently not filed with investigation results on the previous mdr follow-up report.The information received confirmed that the issue involved a female patient's right eye and the event occurred on (b)(6) 2016.(b)(6).Gender/sex: female.Date of event: (b)(6) 2016.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6081526
Report Number2648035-2016-01756
Device Sequence Number13853735
Product Code HQL
UDI-Device Identifier05050474548749
UDI-Public(01)05050474548749(17)190519
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/19/2019
Device Model NumberAAB00
Device Catalogue NumberAAB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date01/11/2017
02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR